Pt is a 23 yo Caucasian male presenting with a rash over the entirety of his back with blotchy concentration on the lateral area over the latissimus dorsi and solid concentration over the shoulder area. The rash is red in nature, does not itch, is not raised. The severity comes and goes without known cause, but remains constantly. Presentation began 2 months ago and has increased in severity since.
Pt has no known food or drug allergies. Pt is not taking any prescription medication or recreational drugs; however, he has just finished a prednisone dose regiment. Pt consumes alcohol weekly. No significant change in diet. Pt works out 6 to 7 days a week with an average of 12 hours weekly. He swims 3 days a week, lifts weights 2 days a week, runs 3 to 4 days a week and cycles 3 days a week.
Antibiotic cream and hydrocortisone cream were applied without significant changes in presentation.
Oh yes I did see the hypopigmentation(apparently normal skin) and assumed it to be tinea versicolor since the patient does hard exercise and likely to sweat. the papuls are indeed telltale signs of steroid therapy.
Does the area blanch the blotchy area?
Yes, the area does blanch with pressure. Upon further research of both disorders, your diagnosis looks to be correct. The following image is very similar to the lesions along the sides of the back over the lats and the solid lesions at the top match the other description of the tinea versicolor.
Pt has had a more extreme outbreak of the monomorphic steroid induced acne over the left deltoid since first publication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.